MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the recanalization of an acute occlusion of the right middle cerebral artery (mca) procedure, after placing the guiding catheter at the c2 segment of the internal carotid artery (ica) and a subject guidewire was used to guide a microcatheter through the lesion site.A stent retriever was deployed along the microcatheter, and the aspiration catheter was advanced along the stent delivery wire.A single thrombectomy was performed using a combination of aspiration and pulling, resulting in the removal of several blood clots.Angiography showed that the vessel was recanalized but exhibited significant stenosis.The subject guidewire was manipulated to cross the lesion and to reach the m2 segment and it was observed under imaging that the subject guidewire had fractured approximately 10 cm from its tip with part of the radiopaque segment located in the middle cerebral artery (mca) and part within the intermediate catheter.The physician used another guidewire to super selectively advance to the m2 segment, along with balloon and catheter to remove the fractured subject guidewire successfully.Afterward, another balloon was selected and used to dilate the stenotic site, resulting in patent vasculature.The patient was safely returned to the ward.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9.Product available to stryker ¿ updated, d9.Returned to manufacturer on ¿updated, h3.Device evaluated by mfg ¿updated.There are controls in the manufacturing process to ensure the product¿ met specifications upon release.During visual inspection, only the distal 9.5cm fragment of the subject guidewire was returned broken/fractured.The nitinol tubing was broken/fractured with the core wire exposed and the platinum coil exposed and stretched.The proximal fragment was not returned.The functional inspection was not applicable.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that ¿a single thrombectomy was performed using a combination of aspiration and pulling, resulting in the removal of several blood clots.Angiography showed that the vessel was recanalized but exhibited significant stenosis.The physician then manipulated a guidewire to cross the lesion and reach the m2 segment.At this point, it was observed under imaging that the guidewire had fractured approximately 10 cm from its tip, with part of the radiopaque segment located in the middle cerebral artery (mca) and part within the intermediate catheter.The physician then used another guidewire to superselectively advance to the m2 segment.Along the new guidewire, a coronary balloon was delivered, and the balloon was inflated within the intermediate catheter to press against the fractured guidewire, allowing it to be withdrawn as a whole with the intermediate catheter, successfully removing the fractured guidewire¿.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no resistance encountered removing the guidewire from the dispenser hoop.There was no indication of a user related issue.The anatomy was reported to be severely tortuous.Other devices used in the procedure in conjunction with the subject device were microcatheter, guide catheter, retriever stent and aspiration catheter.There were no other difficulties encountered during the usage of the device that could have contributed to the issue.The guidewire tip was shaped 90 degree.There was no friction/resistance encountered during the procedure.The wire was torqued to overcome the resistance.There was no high tortuosity.There were no clinical consequences occurred to patient during/post procedure.Analysis of the returned device found only the distal 9.5cm fragment of the guidewire was returned broken/fractured.The nitinol tubing was broken/fractured with the core wire exposed and the platinum coil exposed and stretched.Despite the proximal end being removed from the patient it was not returned for analysis.The damage to the returned guidewire fragment indicates the device encountered a significant force during use most likely as a result of the patient¿s severely tortuous anatomy and the significant stenosis present in the vessel.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analysed 'guidewire distal tip broken/fractured during use' and 'guidewire distal tip stretched' the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24019697
Report Number3012931345-2026-00006
Device Sequence Number13394760
Product Code MOF
UDI-Device Identifier07613327508505
UDI-Public(01)07613327508505(17)280501(10)0000826287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD300STR
Device Lot Number0000826287
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F GUIDE CATHETER (UNKNOWN).; BOSTON SCIENTIFIC CORONARY BALLOON.; GATEWAY BALLOON (STRYKER).; PUHUI ASPIRATION CATHETER (UNKNOWN).; SYNCHRO GUIDEWIRE (STRYKER).; XINWEI MICROCATHETER (UNKNOWN).; XINWEI RETRIEVER STENT (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight85 KG
Patient RaceAsian